MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE) CURRENT DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE) CURRENT DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number 2107-36
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
It was reported that the device could not be interrogated.No communication could be established.It was noted that patient has frequent ventricular tachycardia with multiple discharge therapy resulting in battery depletion.The device was explanted and replaced.Patient was stable.
 
Additional Manufacturer Narrative
The reported inability to communicate with the device was confirmed in the laboratory due to premature battery depletion.The battery was observed to be swollen and fully depleted.A longevity calculation was performed and showed that the battery depleted prematurely.The device was tested on the bench and no anomalies were found.The cause of the reported field event was isolated to an internal anomaly in the battery.

Brand Name
CURRENT DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.(CRM-SUNNYVALE)
645 almanor avenue
sunnyvale CA 94085
MDR Report Key8110945
Report Number2938836-2018-12543
Device Sequence Number2165760
Product Code LWS
UDI-Device Identifier05414734502207
UDI-Public05414734502207
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P910023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Model Number2107-36
Device Lot Number4778042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date11/28/2018
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight80